Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 154, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 12, 2017, 3:04 PM MDT for Teller County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2017, 3:04 PM MDT (21:04 UTC)
- Expired
- Jul 12, 2017, 3:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Teller County, CO
The radar
The Denver radar (KFTG), 101 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2301 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
448
WUUS55 KPUB 122104
SVRPUB
COC119-122145-
/O.NEW.KPUB.SV.W.0154.170712T2104Z-170712T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
304 PM MDT WED JUL 12 2017
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northern Teller County in central Colorado...
* Until 345 PM MDT
* At 304 PM MDT, a severe thunderstorm was located near Florissant,
or 26 miles northwest of Colorado Springs, moving northeast at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Woodland Park and Florissant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3898 10503 3890 10533 3906 10533 3913 10527
3913 10515
TIME...MOT...LOC 2104Z 224DEG 10KT 3899 10527
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
kam3 follow-up statements
318
WWUS55 KPUB 122123
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
323 PM MDT WED JUL 12 2017
COC119-122145-
/O.CON.KPUB.SV.W.0154.000000T0000Z-170712T2145Z/
Teller CO-
323 PM MDT WED JUL 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR NORTHERN TELLER COUNTY...
At 323 PM MDT, a severe thunderstorm was located near Florissant, or
25 miles northwest of Colorado Springs, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Woodland Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3891 10529 3906 10529 3907 10523 3909 10512
3898 10503
TIME...MOT...LOC 2123Z 224DEG 10KT 3903 10522
HAIL...1.00IN
WIND...60MPH
$$
kam361
WWUS55 KPUB 122132
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
332 PM MDT WED JUL 12 2017
COC119-122145-
/O.CON.KPUB.SV.W.0154.000000T0000Z-170712T2145Z/
Teller CO-
332 PM MDT WED JUL 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR NORTHEASTERN TELLER COUNTY...
At 332 PM MDT, a severe thunderstorm was located near Divide, or 20
miles northwest of Colorado Springs, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Woodland Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3893 10521 3906 10521 3909 10512 3898 10503
TIME...MOT...LOC 2132Z 260DEG 11KT 3899 10514
HAIL...1.00IN
WIND...60MPH
$$
kam182
WWUS55 KPUB 122145
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
345 PM MDT WED JUL 12 2017
COC119-122155-
/O.EXP.KPUB.SV.W.0154.000000T0000Z-170712T2145Z/
Teller CO-
345 PM MDT WED JUL 12 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TELLER COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
LAT...LON 3893 10521 3906 10521 3909 10512 3898 10503
TIME...MOT...LOC 2145Z 224DEG 10KT 3902 10511
$$
kamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 11:27 AM MDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 12, 11:27 AM MDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1127 AM MDT Wed Jul 12 2017 .UPDATE... Issued at 937 AM MDT Wed Jul 12 2017 Based off model guidance, have issued a flash flood watch for parts of the region. The flood concern is mainly for: 1.) the burn scar regions, including Hayden, Junkins and Waldo, and, 2.) the Colorado Springs urban areas. Guidance has been pretty persistent in hitting these areas pretty hard. I don't think the city of Pueblo will see flash flooding rains, but had to include this county to catch the Beulah/Junkins/Hardscrabble burn regions. && .SHORT TERM...(Today and tonight) Issued at 457 AM MDT Wed Jul 12 2017 A couple weather disturbances will affect the area early this morning and then again this afternoon and tonight. Light showers have been occurring acrs southern CO this morning, most numerous in areas along the Continental Divide. Between 12Z and 18Z will keep pcpn chances in the forecast, mostly over the mtn areas. In the early afternoon hours, the forecast models increase pcpn chances acrs the mtn and high valley area, but generally keep the southeast plains dry. Pcpn then spreads acrs the southeast plains in the late afternoon and evening hours as the next disturbance moves eastward acrs the area. The main concern will be the potential for locally heavy rain on area burn scars. Some pcpn will likely linger through the nighttime hours, especially acrs eastern areas. For late this afternoon and evening, the highest CAPE values (2000 J/kg +) will mostly be acrs Kiowa county. SPC has a marginal risk of severe weather over El Paso, Pueblo, Crowley, Otero, portions of Bent and Kiowa counties. Temps will be cooler today, and slightly below average. .LONG TERM...(Thursday through Tuesday) Issued at 457 AM MDT Wed Jul 12 2017 Minimal revisions required from previous meteorological reasoning as active meteorological conditions are still anticipated over many portions of the forecast district into at least late week and potentially into Saturday before relatively drier conditions(primarily over eastern sections) return by early next week. Main meteorological issues continue to include but are not limited to temperatures, increased precipitation potential(including locally heavy rain and localized flash flooding potential), continuing into at least early this weekend and then to a lesser extent from late this weekend into early next week. In addition, the potential exists that strong to marginally severe storms at times will be also be experienced. Latest longer term computer simulations, PV analysis and forecast model soundings still indicate that precipitable water values over many portions of the Interstate 25 corridor should run from near 1.00 inch to 1.20 inches from Thursday into Saturday. The combination of adequate atmospheric moisture with relatively subtle surface boundaries and upper disturbances as well as the daily orographic heating cycle will be capable of producing enhanced precipitation chances(including flash flooding potential) into at least Saturday. Also, projected localized capes and LI's nearing/exceeding 1500 J/KG and -5C respectively at times into at least Saturday will be capable of generating some strong to marginally severe thunderstorms. Once again, one of the primary factors limiting more widespread strong to severe storm activity during this time-frame continues to be the relatively low-grade projected mean-layer wind shear values. In addition, the latest Storm Prediction Center(SPC) Day 2 Severe Thunderstorm Outlook for Thursday depicts a marginal severe threat from the Interstate 25 Corridor and locations east across eastern Colorado. As always, WFO Pueblo will monitor closely and issue hydro/severe products as needed. Then, a return to somewhat drier and warmer meteorological conditions are anticipated(especially over eastern sections) by early next week as upper ridging becomes centered over northern Arizona by next Monday and Tuesday. Finally, in addition to basically low-grade gradient winds during the balance of the longer term, anticipate that near to slightly below seasonal mid-July maximum temperatures should be experienced over many locations from Thursday into Sunday, with above seasonal maximum temperatures then returning from Monday into at least Tuesday. Also, minimum temperatures during the longer term should remain above mid-July climatological averages. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1127 AM MDT Wed Jul 12 2017 A monsoonal pattern continues to bring abundant moisture over the region, helping initiate daytime thunderstorms for ALS, COS, and PUB. VFR conditions are expected until thunderstorms develop over the sites. When the thunderstorms develop, expect MVFR conditions, if the rainfall is heavy enough, and highly variable, strong winds. After the the thunderstorms pass and night falls, the surface will be moist from the fresh rainfall, so COS and PUB should experience MVFR criteria fog conditions, clearing up in the late morning hours. && .PUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 PM MDT this evening for COZ072-073- 076>081-083>086. && UPDATE...HODANISH AVIATION...SKELLY
Hazardous weather outlook, Jul 12, 11:16 AM MDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1116 AM MDT Wed Jul 12 2017 COZ058>089-093>099-131730- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1116 AM MDT Wed Jul 12 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Flash flooding will be possible today across parts of the region. The best chance of flash flooding will be over area burn scars and the greater Colorado Springs urban areas. The best chance for burn scar flooding will be over the Waldo Canyon burn scar, the Hayden burn scar and the Junkins burn scar. All of El Paso county may see flash flooding this afternoon and early evening, especially in the urban areas. Locally heavy rain may also occur across the lower elevations of Pueblo county. Marginal severe thunderstorms will be possible this afternoon and evening across all of the plains, hail up to 1 inch in diameter will be possible along with wind gusts to 60 mph. Heavy rain will also be possible. All storms will produce dangerous cloud to ground lightning. Over the remainder of the mountains, locally heavy rain will be possible along with small hail and dangerous cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong to potentially marginally severe thunderstorms are possible during primarily the afternoon into the evening hours from Thursday into Saturday. The primary storm risks from the more intense storms will be hail around the size of quarters, wind gusts around 60 mph, lightning and locally heavy rain which will be capable of producing localized flash flooding. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters are likely this afternoon and evening. Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:10 PM MDT | Special Weather Statement | PUB | Kiowa | 65 min |
| Jul 11, 6:18 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 42 min |
| Jul 11, 6:59 PM MDT | Special Weather Statement | PUB | Kiowa | 46 min |
| Jul 12, 9:33 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 4 more | 11 hr |
| Jul 12, 2:29 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 3 hr |
| Jul 12, 3:20 PM MDT | Tornado Warning | PUB | Teller | 25 min |
| Jul 12, 3:45 PM MDT | Special Weather Statement | PUB | Teller | 45 min |
| Jul 12, 4:32 PM MDT | Special Weather Statement | PUB | Otero | 43 min |
| Jul 12, 4:35 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 25 min |
| Jul 12, 4:47 PM MDT | Special Weather Statement | PUB | Pueblo | 43 min |
| Jul 12, 4:50 PM MDT | Special Weather Statement | PUB | Baca | 40 min |
| Jul 12, 4:58 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 20 min |
| Jul 12, 5:36 PM MDT | Areal Flood Advisory | PUB | Crowley, Las Animas, Otero, Pueblo | 114 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.